Central Medical Library - Sofia

Valproate-induced parkinsonism in epilepsy patient – a case report

Show simple item record

dc.contributor.author Maximov, K.
dc.contributor.author Maximov, G.
dc.date.accessioned 2012-05-07T13:07:00Z
dc.date.available 2012-05-07T13:07:00Z
dc.date.issued 2008-06
dc.identifier.citation Maximov, K. and G. Maximov. Valproate-induced parkinsonism in epilepsy patient – a case report - Acta Medica Bulgarica, 35, 2008, № 1, 38-42. en_US
dc.identifier.issn 0324-1750
dc.identifier.uri http://hdl.handle.net/10861/148
dc.description Address for correspondence: K. G. Maximov, MD Military Medical Academy – Sofia, Bulgaria Medical Center for Neurology and Neurosurgery „Neuromed” Bul. G. Sofiisky №1 Sofia, Bulgaria tel: 0035929225644 e-mail: neuromaxi@yahoo.com en_US
dc.description.abstract Valproate (VPA) is one of the most commonly used anti-epileptic drugs troughout the world. It is generally considered to have a good safety profil. Among the side effects due to valproate administration, parkinsonism is the rarest in frequency. This side effect is often unsuspected. Clinical features of valproate-induced parkinsonism (VPA-P) can mimic Parkinson’s disease and may be confusing especially when they occur in older men. A case of a 75-year-old man with ten years history of epilepsy treated with Depakine Chrono who developed parkinsonism in the last two years is described. Antiparkinsonian treatment with Madopar HBS even in high dosage was ineffective. The characteristics and possible mecha-nisms of VPA-P are described. Despite the good safety of VPA therapy for several years, clinicians should have a high suspicion for VPA-P especially in old patients and this possibility should be considered in the differential diagnosis. en_US
dc.language.iso en en_US
dc.publisher Централна медицинска библиотека, МУ София / Central Medical Library - MU Sofia en_US
dc.subject valproate, epilepsy, parkinsonism. en_US
dc.title Valproate-induced parkinsonism in epilepsy patient – a case report en_US
dc.type Article en_US


Files in this item

This item appears in the following Collection(s)

  • Acta Medica Bulgarica
    Многопрофилно списание, излизащо само на английски език. Съдържа авторски статии от водещи български медицински специалисти, отразяващи върховите постижения на българската медицина наука и практика. Публикуват се материали, отразяващи резултати от експериментални проучвания, клиника и казуистика. Излиза 2 пъти годишно. ISSN:0324-1750

Show simple item record